High Wind, Eastern Tucker
- When
- December 19, 10:40 AM EST to 11:10 AM EST
- Where
- Eastern Tucker forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.114, -79.565 (the zone’s center; the record gives no point)
Pressure rises and cold advection in the wake of a cold front resulted in strong winds areawide, prompting wind advisories, but Eastern Tucker County (as usual) observed the strongest winds largely due to the higher elevation.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Pressure rises and cold advection in the wake of a cold front resulted in strong winds areawide, prompting wind advisories, but Eastern Tucker County (as usual) observed the strongest winds largely due to the higher elevation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 19, 1:17 AM EST, 9 hours 23 minutes earlier.
Area Forecast Discussion
National Weather Service Pittsburgh PA
117 AM EST Fri Dec 19 2025
.SYNOPSIS...
Morning cold front is expected to change lingering rain over to
snow as temperature generally falls through the day today.
Gusty wind that is strongest in the higher terrain will peak
early this afternoon before subsiding.
Additional shortwave movement over the weekend will maintain
below normal temperature with low probability precipitation.
Temperature moderation and periodic rain is favored next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:
- Rain changing to snow through the morning post-frontal passage
- Gusty winds expected along front and again during the late
morning to afternoon
- Wind Advisory and High Wind Warning in effect til Midnight
-----------------------------------------------------------
A deeper upper trough axis that is beginning to tilt negatively
as it approaches the upper Ohio River Valley region will push a
notable surface cold front eastward this morning. Broad jet
ascent ahead of the trough axis favors a swath of rain
progressing east that could exhibit embedded enhancement
courtesy of the additional lift along the front. Reaching
eastern OH as of 1245am before exiting the region by 5am, this
narrow band feature may accelerate strong winds aloft to the
surface and cause localized/brief 40-50mph gusts as noted by a
Special Weather Statement.
Areal precipitation coverage sharply declines by mid morning
with the exiting surface cold front but remains possible given
lift provided by the latter crossing upper trough axis.
Lingering rain showers will transition to snow through noon as
temperature falls behind the boundary; meager moisture profiles
and warm/wet surfaces mean snow accumulation is generally
limited to grassy surfaces and will be light (more on this in a
moment). Two aspects are of concern for the rest of the daylight
hours:
1) strong wind (due to tight surface gradient and mixed boundary
layer) that will gust 25-40 mph in the lower elevations and
between 40-55 mph in the higher elevations (and over 58 mph for
eastern Tucker County. Wind Advisory and High Wind Warning
headlines highlight higher confidence locations for
impact/speeds that will decline tonight as mixing wanes.
2) CAA and orographic lift plus enough moisture may be enough for
accumulating snow in the WV high terrain that could approach
Advisory criteria. However, strong wind should keep SLRs closer
to 10:1 (reducing modeling snow amounts) while warm surfaces
limits early snow fall which may reduce overall impacts.
Visibility impacts are likely, but confidence in greater impacts
remain too low for additional winter headlines.
Crossing high pressure and subsidence characterizes the evening
and overnight hours Friday, leading to diminishing snow showers
and falling wind gusts. SW to NE clearing clouds plus cold
advection means overnight lows will be around 5 degrees below
normal.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
KEY MESSAGES:
- Dry weather and moderating temperature Saturday
- Frontal passage Sunday returns cool air but limited
precipitation
----------------------------------------------------------------
Western Great Lakes troughing will aid in height rises with
surface high pressure along the Atlantic Coast Saturday. Though
moist advection aloft ensures increased cloud coverage,
warmer southerly surface flow should aid in temperature
moderation through the day while the region remains dry.
The shortwave trough will cross the area overnight Saturday into
Sunday along with a surface cold front. Current model analysis
suggests the frontal boundary is moisture starved and any
precipitation may be tied to some Lake Erie enhancement amid
cold advection and only impact northwest PA. Otherwise, the
region's temperature will again fall around 5-8 degrees below
the daily average with breezy winds that result in wind chill
vales in the teens (northwest PA and higher terrain) and 20s
(rest of the forecast region).
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
KEY MESSAGES:
- Temperature moderation favors above normal temperature next
week
- Periodic precipitation chances in the form of rain
-------------------------------------------------------------------
Ensemble model analysis strongly favors the development of
ridging over the south central CONUS and the ridge axis
extending into southern Canada; this places the upper Ohio River
Valley on the eastern side of the ridge axis for much of the
week.
It is a pattern that is highly correlated with rising
temperature that will be comfortably above normal by Wednesday
with further potential rises pending on ridge evolution
eastward. The pattern also lends to little to no threats for
impactful weather (via wind or wintry mix) varieties. The main
discrepancies that create uncertainty is timing of embedded
shortwave movements across the ridge axis that may portend to
certain periods more likely resulting in generally light rain
(or light snow if it crosses overnight) and the degree of
warming experienced across the region.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
KEY MESSAGES:
- Rain, restrictions, and gusty winds tonight with a passing
cold front
- Rain transitions to snow showers early Friday; gusty WSW winds
continue throughout the day
- Winds settle and VFR gradually returns to most areas over the
weekend under building high pressure
------------------------------------------------------------
A swath of rain will continue to lift north as the cold front
approaches from the west. Expect light rain and VFR conditions
ahead of the front. As the night wears on ceilings will slowly
drop to MVFR and IFR through the night. The northern terminals
such as FKL and DUJ will see below IFR in the predawn hours.
These restrictions will set in by 10Z at the other terminals
across the area. The front will pass through by or just after
dawn as rain changes to snow across the area. The snow showers
will then persist on and off through the day with MVFR cigs or
lower across the area. As the winds shift direction through the
day, the snow shower potential will then come to an end. Much of
the area is expected to be back to VFR by 00Z.
The only other concern will be the winds. Expect gusty winds
through the period remaining southwest with gusts up to 30 knots
and the shifting to the west by 11Z. Winds will continue to gust
through the day.
Outlook...
Patchy MVFR cigs may linger through the weekend mainly north of
PIT in cold NW flow. VFR returns Monday under high pressure,
before a warm front returns restriction potential for Tuesday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until midnight EST tonight for PAZ074-076-078.
OH...None.
WV...Wind Advisory until midnight EST tonight for WVZ512-513.
High Wind Warning until midnight EST tonight for WVZ514.
&&
SYNOPSIS...Frazier
NEAR TERM...Frazier
SHORT TERM...Frazier
LONG TERM...Frazier
AVIATION...Cermak/WMHazardous Weather Outlook National Weather Service Pittsburgh PA 125 AM EST Fri Dec 19 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073-075-077-WVZ001>004-012-021-509>511-201000- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Fayette-Indiana-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- 125 AM EST Fri Dec 19 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. A crossing cold front creating a narrow band of showers early this morning has a low probability of generating a brief gust to 50 mph. Otherwise, west winds are expected to gust from 30 to 40 mph through this evening before it subsides. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ513-201000- Western Tucker- 125 AM EST Fri Dec 19 2025 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, afternoon and evening snow showers may cause reduction in visibilities and 1 to 2 inches of accumulation mainly on grassy surfaces. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ074-076-078-WVZ512-201000- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Higher Elevations of Indiana-Eastern Preston- 125 AM EST Fri Dec 19 2025 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, afternoon and evening snow showers may cause reduction in visibilities and 1 to 2 inches of accumulation mainly on grassy surfaces. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ514-201000- Eastern Tucker- 125 AM EST Fri Dec 19 2025 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. In addition, snow showers this afternoon and evening may result in 1 to 2 inches of accumulation with localized spots around 3 inches. Most accumulation will occur on grassy or elevated surfaces due to warm, wet grounds. But falling temperature may still create slick conditions while visibilities could fall below 1 mile due to the combination of snow and wind. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Frazier
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
808 AM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM Non-Tstm Wnd Dmg 1 ESE Kingwood 39.47N 79.67W
12/19/2025 Preston WV Public
A number of trees and power lines down
across the county. Between 2 to 3 thousand
people without power.
&&
SKHPreliminary Local Storm Report
National Weather Service Pittsburgh PA
812 AM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM Non-Tstm Wnd Gst 2 SSW Lawson Heights 40.27N 79.40W
12/19/2025 M55 MPH Westmoreland PA AWOS
AWOS station KLBE Latrobe Airport.
&&
SKHPreliminary Local Storm Report
National Weather Service Pittsburgh PA
813 AM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM Non-Tstm Wnd Gst 2 NE Green Hills 40.14N 80.29W
12/19/2025 M52 MPH Washington PA AWOS
AWOS station KAFJ Washington County Airport.
&&
SKHPreliminary Local Storm Report
National Weather Service Pittsburgh PA
814 AM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM Non-Tstm Wnd Gst 5 N Reynoldsville 41.17N 78.90W
12/19/2025 M48 MPH Jefferson PA ASOS
ASOS station KDUJ DuBois Airport.
&&
SKHPreliminary Local Storm Report
National Weather Service Pittsburgh PA
817 AM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM Non-Tstm Wnd Gst 3 SE Hundred 39.66N 80.42W
12/19/2025 E65 MPH Wetzel WV Emergency Mngr
Roof blown off trailer and shattered car
window near Route 7 and US 250.
&&
SKHPreliminary Local Storm Report
National Weather Service Pittsburgh PA
849 AM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM Non-Tstm Wnd Dmg 2 SW Markleysburg 39.72N 79.48W
12/19/2025 Preston WV Public
A camper flipped, shed destroyed, metal barn
door missing, siding damage, trees snapped,
and box trailer flipped.
&&
SKHThe national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2025Every state in 2025This day in weather historyWarnings in West Virginia, December 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1308646.